Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 193, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 25, 2011, 7:11 PM EDT for 9 counties in Virginia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2011, 7:11 PM EDT (23:11 UTC)
- Expired
- Jul 25, 2011, 8:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Charles City County, VA, City of Newport News, VA, City of Williamsburg, VA, Gloucester County, VA, Isle of Wight County, VA, James City County, VA, New Kent County, VA, Surry County, VA, York County, VA
The radar
The Norfolk radar (KAKQ), 37 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 4:07 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 25, 4:07 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 407 PM EDT MON JUL 25 2011 .SYNOPSIS... A COLD FRONT WILL SETTLE SOUTH INTO NORTH CAROLINA BY TUESDAY AFTERNOON. HIGH PRESSURE WILL BUILD ACROSS THE NORTHERN MID ATLANTIC REGION TUESDAY INTO WEDNESDAY...THEN BECOME STATIONARY OFF THE COAST FOR THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... MR TYPICAL WX CONDS ACRS THE FA FOR LT JULY. DWPTS RMN IN THE 70S THRU FA...BUT TEMPS HV BEEN TRIMMED BY NRLY 10 DEGS F (FM WHAT THEY WERE FRI/OVR THE WKND). SVRL CLUSTERS OF CNVTN FM ERN MD THROUGH WCNTRL VA AND INTO NC...POISED TO DRIFT EVER SLO GRDLY SE INTO THE FA THIS EVE...THEN LINGER INTO THE OVRNGT HRS (THOUGH THE HIEST CVRG OF STMS XPCTD TO SLIP INTO SE VA/NE NC). BRIEF GSTY WNDS AND LCLLY HVY RA THE THREATS W/ THESES STMS. TEMPS SLO TO FALL OUT OF THE 90S ERY...UNLESS THERE IS A PASSAGE OF A STM WHICH WOULD BRING (SGFNT) COOLING. LO TEMPS TNGT MNLY FM THE L/M70S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... WKNG CDFNT SETTLES SLOLY THROUGH SRN PORTIONS OF FA ON TUE. BLENDED NUMERICAL GUID...BUT HV LEANED TWD A SLOER MVMNT OF THE FNT AND ITS ASSOCD CLDS/PCPN INTO NE NC. NRN AREAS XPCTD TO CLR OUT SOONER...AND XPCTG A DECENT DROP IN DWPTS DN INTO CNTRL AREAS OF FA DURG THE AFTN HRS. HWVR...ACRS SE VA/NE NC...NO SUCH LUCK (AT LEAST WRT LWRG OF THE DWPTS) THRUT THE DAY. STILL SOME CONCERN OVR KPG CLDS AND AT LEAST SLGT CHC POPS INVOF CSTL NE NC TUE NGT INTO WED WHL OTR AREAS ARE CLR/PCLDY AND THE DWPTS/HUMIDITY IS TRIMMED. W/ HI PRES PASSING BY TO THE N...THEN TO OFF THE CST BY WED NGT/THU...RETURN FLO FM THE SSE WOULD BRING BACK THE HIER DWPTS AND PTNTL INCRSD CLDNS (TO MUCH OF THE FA) BY THU MRNG. DO XPCT MUCH OF ANY CLDNS THU MRNG TO BRK AND LEAD TO PSNY/HOT AND HUMID CONDS FOR THE REST OF THE DAY. RDG ALOFT BEGINS TO BUILD BACK OVR THE RGN FM THE W...WHICH WOULD RESULT IN A STRONGER CAP...LMTG CNVTV PSBLTYS. HI TEMPS TUE/WED FM THE 80S RIGHT NR THE CST TO 90 TO 95F INLAND. LO TEMPS TUE NGT/WED NGT FM THE M/U60S TO M70S. HI TEMPS THU FM THE L/M90S IN MOST PLCS. && .LONG TERM /FRIDAY THROUGH MONDAY/... A RETURN TO HOT AND HUMID CONDITIONS EXPECTED FRIDAY THROUGH THE WEEKEND. TEMPERATURES ARE ANTICIPATED TO RISE INTO THE UPPER 90S TO LOW 100S FRIDAY AND SATURDAY. AS A WEAK LEE TROUGH DEVELOPS FRIDAY...THIS WILL HELP TO INCREASE DEWPOINTS BY A FEW DEGREES EACH DAY...ESPECIALLY ON THE SW EDGE OF THE TROUGH. AS HUMIDITIES INCREASE...HEAT INDICES WILL CREEP BACK INTO THE 105 TO 110 DEGREE RANGE FRIDAY AND SATURDAY...AND INTO THE 100 TO 105 DEGREE RANGE ON SUNDAY. THE POTENTIAL FOR HEAT RELATED HEADLINES ARE BECOMING LIKELY AS CONFIDENCE INCREASES. STILL OUTSIDE OF TIME FRAME FOR ISSUING A WATCH BUT WILL MENTION IN THE HWO. A COLD FRONT SAGS DOWN ACROSS THE MID ATLANTIC REGION SATURDAY AND SUNDAY...STALLING ALONG THE NORTH CAROLINA COAST ON MONDAY. AS THE FRONT CROSSES THE REGION...BEST THUNDERSTORM/PRECIP CHANCES OVER THE WEEKEND APPEAR TO BE SATURDAY EVENING THROUGH MONDAY MORNING...WITH BRIEF BREAKS DURING THE DAYLIGHT MORNING HOURS. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... A SLOW MOVING COLD FRONT IS MOVING SE TOWARDS THE FA. EXPECT SCATTERED SHWRS AND TSTMS TO DEVELOP THIS AFTN AND EVENING AHEAD OF AND ALONG THE FRONT. REDUCED VIS...HEAVY RAIN AND WINDS GUSTING TO 25-30 KTS CAN BE EXPECTED IN AND AROUND ANY STORMS. BR MAY BE POSSIBLE IN THE EARLY MORNING HOURS TUE...ESPECIALLY IN AREA AREAS THAT RECEIVED PRECIP. AFTER THE FRONT CLEARS THE AREA...VFR CONDS WILL PREVAIL BEGINNING LATE TUE MORNING. VFR CONDITIONS ARE EXPECTED THROUGH THU AS HIGH PRESSURE MOVES OVER THE FA. OBSERVATIONS AT KSBY ARE UNAVAILABLE DUE TO UNRESOLVED PHONE LINE ISSUES. && .MARINE... A WEAK FRONT WILL BRING SCATTERED THUNDERSTORMS TO AREA WATERS THIS AFTERNOON THROUGH TONIGHT. LIGHT EASTERLY/ONSHORE FLOW WILL SHIFT AROUND TO THE NORTH AFTER BULK OF PRECIP PASSES THROUGH THE REGION. WINDS WILL INCREASE BUT REMAIN BELOW SCA CONDITIONS (BELOW 15 KT) LATE TONIGHT AS COOLER AIR MOVES OVER WARMER WATERS...ESPECIALLY OVER CHESAPEAKE BAY. WINDS WILL BACK TOWARD THE SOUTH BY TUESDAY AFTERNOON...THEN BECOME NORTHERLY AGAIN LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. THIS NORTHERLY SURGE IS CURRENTLY SITTING AT BORDERLINE SCA CONDITIONS...BUT HAVE DECIDED TO HOLD OFF ON ISSUING A HEADLINE SINCE THE NAM MODEL SOLUTION IS STRONGER THAN THE GFS MODEL (WHICH IS TYPICAL) AND WOULD LIKE TO SEE BETTER CONTINUITY BETWEEN DATA SETS. SURFACE HIGH PRESSURE RE-ESTABLISHES ITSELF OFF THE COAST WEDNESDAY THROUGH FRIDAY AS A WEAK LEE TROUGH DEVELOPS OVER THE INTERIOR...LEADING TO TYPICAL SEA BREEZE CIRCULATIONS/WINDS INCREASING BY LATE AFTN AND OVERNIGHT AND DIMINISHING DURING MUCH OF THE MORNING/EARLY AFTERNOON HOURS. && .CLIMATE... SUMMARY OF RECORDS FOR THE PAST FEW DAYS: RICHMOND: NO RECORD HIGHS SET. RECORD HIGH MIN OF 79F SET ON FRI/22ND. NORFOLK: RECORD HIGH OF 102F SET ON FRI/22ND...AND RECORD HIGH OF 103F TIED SAT/23RD. RECORD HIGH MIN OF 82F TIED ON FRI/22ND. SALISBURY: RECORD HIGH OF 103F SET ON SAT/23RD. RECORD HIGH MIN OF 80F SET ON FRI/22ND. ELIZ CITY: RECORD HIGH OF 97F TIED SUN/24TH. RECORD HIGH MIN OF 79F TIED ON FRI/22ND. && .EQUIPMENT... WSR 88-D AT DOVER AFB (DE) IS OUT OF SERVICE ATTM DUE TO LIGHTNING STRIKE AT THE SITE. A NEW POWER SUPPLY IS EN ROUTE...BUT A DEFINITIVE RETURN TO SERVICE TIME IS NOT YET KNOWN. PLEASE CONTINUE TO MONITOR PHLFTMDOX FOR THE LATEST UPDATES. ADJACENT RADARS INCLUDE KAKQ...KLWX AND KDIX. ALSO...AS NOTED ABOVE PHONE LINE ISSUES CONTINUE TO PREVENT DISSEMINATION OF OBS FROM WICOMICO REGIONAL AIRPORT IN SALISBURY (KSBY). MORE INFORMATION ON BOTH OF THESE OUTAGES WILL BE PROVIDED AS THEY BECOME AVAILABLE. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...ALB/MAM NEAR TERM...ALB SHORT TERM...ALB LONG TERM...BMD AVIATION...DAP MARINE...BMD CLIMATE...AKQ EQUIPMENT...AKQ
Hazardous weather outlook, Jul 25, 4:13 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 413 PM EDT MON JUL 25 2011 MDZ021>025-VAZ048-049-060>064-066>078-080>086-099-262015- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX- MATHEWS-ACCOMACK- 413 PM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS...LOCALLY HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A RETURN TO HOT AND HUMID CONDITIONS IS ANTICIPATED FRIDAY THROUGH SUNDAY. HEAT INDICES MAY APPROACH THE 105 TO 110 DEGREE RANGE FRIDAY AND SATURDAY AS TEMPERATURES CLIMB TOWARD THE CENTURY MARK AND DEWPOINTS REACH INTO THE MID 70S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-VAZ065-079-087>098-100-262015- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-MECKLENBURG-BRUNSWICK- GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-NORTHAMPTON VA- 413 PM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THIS EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS...LOCALLY HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A RETURN TO HOT AND HUMID CONDITIONS IS ANTICIPATED FRIDAY THROUGH SUNDAY. HEAT INDICES MAY APPROACH THE 105 TO 110 DEGREE RANGE FRIDAY AND SATURDAY AS TEMPERATURES CLIMB TOWARD THE CENTURY MARK AND DEWPOINTS REACH INTO THE MID 70S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-262015- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 413 PM EDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY PRODUCE STRONG WINDS...LOCALLY HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BMD
In the hours before
Special weather statement, Jul 25, 5:50 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
550 PM EDT MON JUL 25 2011
VAZ067-079-080-252230-
BRUNSWICK VA-DINWIDDIE VA-NOTTOWAY VA-
550 PM EDT MON JUL 25 2011
...STRONG THUNDERSTORM MOVING INTO NOTTOWAY COUNTY*...
AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DARVILLS...OR ABOUT 5 MILES NORTH OF
MCKENNEY...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR MCKENNEY AT 605 PM EDT...ROCKY RUN AT 610 PM EDT...DEWITT...
AND...CENTER STAR AT 625 PM EDT...BUTTERWORTH AT 630 PM EDT.
LAT...LON 3718 7798 3718 7746 3692 7753 3688 7762
3688 7764 3690 7765 3689 7766 3682 7766
3683 7801
SCALORASpecial weather statement, Jul 25, 6:04 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 604 PM EDT MON JUL 25 2011 MDZ023-024-252230- INLAND WORCESTER MD-SOMERSET MD- 604 PM EDT MON JUL 25 2011 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET AND WEST CENTRAL WORCESTER COUNTIES... AT 602 PM EDT...A STRONG THUNDERSTORM WAS NEAR PRINCESS ANNE...MOVING SOUTH AT 5 MPH. WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR WESTOVER AROUND 630 PM. LAT...LON 3809 7555 3804 7578 3824 7579 3827 7562 HURLEY
Special weather statement, Jul 25, 6:28 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
628 PM EDT MON JUL 25 2011
NCZ013>017-030>032-VAZ096>098-252330-
BERTIE NC-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-GATES NC-HERTFORD
NC-PASQUOTANK NC-PERQUIMANS NC-SUFFOLK VA-VIRGINIA BEACH VA-WESTERN
CURRITUCK NC-
628 PM EDT MON JUL 25 2011
...STRONG THUNDERSTORMS OVER NORTHEAST NORTH CAROLINA...
AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SUNBURY TO 14 MILES SOUTHWEST OF CAPE
COLONY...OR FROM SUNBURY TO PLYMOUTH...MOVING EAST AT 25 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR...
SANDY CROSS AROUND 635 PM EDT...
WHITESTON AROUND 640 PM EDT...
YEOPIM STATION AROUND 645 PM EDT...
WINFALL AROUND 650 PM EDT...
SOMERSET AROUND 655 PM EDT...
SOUTH MILLS AROUND 700 PM EDT...
WIND GUSTS TO 45 MPH...VERY HEAVY DOWNPOURS...AND FREQUENT LIGHTNING
ARE EXPECTED WITH THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE
THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE
PASSED.
HEAVY RAINFALL RATES UP TO 2 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
LAT...LON 3588 7682 3656 7669 3657 7597 3650 7598
3655 7602 3622 7606 3623 7608 3629 7618
3614 7606 3609 7621 3613 7634 3610 7629
3600 7659 3622 7673 3599 7667 3586 7679
JFOSTERLocal storm report, Jul 25, 6:34 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
634 PM EDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG 4 WNW EXIT 4 ALONG I 85 36.62N 78.21W
07/25/2011 MECKLENBURG VA PUBLIC
TREE DOWN ON STATE ROUTE 615.
&&
HURLEYLocal storm report, Jul 25, 6:51 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
651 PM EDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND DMG KING AND QUEEN COURTHOU 37.67N 76.88W
07/25/2011 KING AND QUEEN VA 911 CALL CENTER
TREE DOWN VICINTY OF RIVERS REACH SUBDIVISION
&&
JFOSTERSpecial weather statement, Jul 25, 7:04 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
704 PM EDT MON JUL 25 2011
VAZ070-071-081-082-089-252345-
CHARLES CITY VA-CHESTERFIELD VA-HENRICO VA-PRINCE GEORGE VA-SURRY VA-
704 PM EDT MON JUL 25 2011
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CHESTERFIELD...
NORTHEASTERN PRINCE GEORGE...NORTHWESTERN SURRY...SOUTHEASTERN
HENRICO AND WESTERN CHARLES CITY COUNTIES...
AT 701 PM EDT...A STRONG THUNDERSTORM WAS NEAR WAYSIDE...MOVING
SOUTHEAST AT 20 MPH.
* WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
* EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
* BRIEF HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
* THIS STORM WILL BE NEAR WAYSIDE...JORDAN POINT MARINA...
BARNETTS...ADKINS STORE...CHARLES CITY...NEW HOPE...ROACHES
CORNER...AND SANDYBOTTOM...NEW HOPE AND RUTHVILLE.
LAT...LON 3742 7701 3728 7697 3720 7703 3737 7738
3748 7730
DEROSAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:14 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Jul 24, 9:52 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Surry, York, City of Chesapeake, City of Hampton, City of Newport News and 5 more | 53 min |
| Jul 24, 9:58 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Surry, York, City of Hampton, City of Newport News, City of Norfolk and 1 more | 47 min |
| Jul 24, 10:04 PM EDT | Special Marine Warning | AKQ | 56 min | |
| Jul 25, 4:01 PM EDT | Special Weather Statement | AKQ | Cumberland, Prince Edward | 59 min |
| Jul 25, 4:08 PM EDT | Special Weather Statement | AKQ | King George | 52 min |
| Jul 25, 4:34 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen, King William, Richmond, Westmoreland | 41 min |
| Jul 25, 4:50 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 70 min |
| Jul 25, 4:59 PM EDT | Special Weather Statement | AKQ | Prince Edward | 61 min |
| Jul 25, 5:01 PM EDT | Special Weather Statement | AKQ | Westmoreland | 59 min |
| Jul 25, 5:15 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, King and Queen, Lancaster, Middlesex, Northumberland, Richmond | 45 min |
| Jul 25, 5:33 PM EDT | Special Marine Warning | AKQ | 117 min | |
| Jul 25, 5:35 PM EDT | Special Weather Statement | AKQ | Lunenburg, Nottoway | 40 min |
| Jul 25, 5:49 PM EDT | Special Weather Statement | AKQ | Lancaster, Middlesex, Northumberland | 41 min |
| Jul 25, 5:50 PM EDT | Special Weather Statement | AKQ | Dinwiddie | 40 min |
| Jul 25, 5:56 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Mecklenburg | 49 min |
| Jul 25, 6:21 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, King and Queen, Lancaster, Mathews, Middlesex | 39 min |
| Jul 25, 6:31 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Greensville, Southampton, Sussex, City of Emporia | 44 min |
| Jul 25, 6:32 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie, Prince George, Sussex, City of Petersburg | 43 min |
| Jul 25, 7:04 PM EDT | Special Weather Statement | AKQ | Charles City, Henrico | 41 min |
| Jul 25, 7:21 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, Surry, Sussex | 39 min |
| Jul 25, 7:26 PM EDT | Special Weather Statement | AKQ | Prince George | 49 min |
| Jul 25, 7:32 PM EDT | Special Marine Warning | AKQ | 118 min | |
| Jul 25, 7:49 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Norfolk | 41 min |
| Jul 25, 7:58 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, James City, Southampton, Surry, Sussex, York and 2 more | 62 min |
| Jul 25, 6:28 PM EDT | Special Weather Statement | AKQ | Camden, Chowan, Gates, Pasquotank, Perquimans | 62 min |
| Jul 25, 2:16 AM EDT | Special Weather Statement | AKQ | Dorchester | 44 min |
| Jul 25, 2:45 AM EDT | Special Weather Statement | AKQ | Wicomico | 60 min |
| Jul 25, 4:28 PM EDT | Special Weather Statement | AKQ | Wicomico | 62 min |
| Jul 25, 4:50 PM EDT | Areal Flood Advisory | AKQ | Wicomico | 100 min |
| Jul 25, 6:04 PM EDT | Special Weather Statement | AKQ | Somerset | 26 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.